Anonymous
Anonymous asked in HealthMental Health · 3 months ago

Are these antipsychotic withdrawal symptoms normal?

I was prescribed aripiprazole (15mg) to treat my bipolar disorder (and possible schizoaffective disoder) last week. On the first day I was afraid to take the whole pill so I split it in half and took it. After one and a half hours I started to feel extremely sleepy and nauseous, I couldn't eat at all and only could spend a few hours awake all day. I also experienced feverish symptoms, it was exactly like having flu. I promised myself I'd never take that pill again.

On the second day I still felt tired, but I could spend my day awake, and my nausea also started to dissipate. It's been a week since I took that half pill and my physical symptoms had gone away, but I started to experience severe paranoid symptoms while doing the shopping yesterday. I thought everyone was out to harm me and people could read my mind and they were talking about me and laughing at me. I also heard a voice in my head which I'd describe as a monster's shout. (I've never experienced such an intense paranoia, but I'm familiar with its milder form, and I also have some visual hallucinations, that's why I was also given a diagnosis of schizoaffective disorder).

Is it normal to experience symptoms like this after just half a pill? Am I developing psychosis?

Update:

The reason I didn't want to take them anymore is because I'm hypomanic right now, I'm unsure if I need medication to treat it. I function better than ever. I might start taking them again if the side effects won't last for weeks or so, as it was truly impossible to carry on with my duties with those side effects.

5 Answers

Relevance
  • Anonymous
    2 months ago

    Why couldn't you ask your pharmacist?  Also, why can't you find a PDR and look it up?  Physician's Desk Reference.  Dosing is related to body size and amount of drug in the blood.  Taking half a dose could make a problem just like taking too much could make a problem.

  • 3 months ago

    you did not take enough to have withdrawals. what you're feeling is the side effects. either the medication is too strong a dose or it is not the right medication for you and your body is telling you this. if you feel like that i would strongly urge you to tell your doctor that you need a different medication

  • Anonymous
    3 months ago

    Start by following the advise your therapist gave you and take your medication as directed.

  • LAN
    Lv 7
    3 months ago

    You prove you are an idiot by not following your doctors orders and prescription.   Why should anyone believe you?

  • How do you think about the answers? You can sign in to vote the answer.
  • Anonymous
    3 months ago

    You should have taken the pills. You would have gotten used to them in a couple of weeks and by now you'd be feeling better.

Still have questions? Get your answers by asking now.